Jump to content
MorganK

MorganK: 11 months off of sertraline/Zoloft with a little hiccup in between

Recommended Posts

MorganK

Hi everyone, I'm brand new here and wanted to tell everyone how much I've appreciate seeing all the positivity that everyone brings to the table. It has helped me more than you guys know. I was on sertraline for 18 or so years before I decided that I hadn't really found out genuinely who I was as a person considering I had been on the drug my entire adult life. I'm now 30 and 11 months into my withdrawal. I did get back on the medication for a month and a half after I had to go out of town for work for a week and was unable to eat or sleep for basically the entire time because of crippling anxiety. It has been the most difficult time in my life but the tough days always come and go. My biggest thing is wondering if anyone else has taken the drug for such a long time like me and made it through to full recovery. Does all of this pain go away? I know that my brain has endured a lot of years of brain altering chemicals so I'm trying to be patient with it but it's so difficult. Any replies would be greatly appreciated! Thank you all for being awesome 🤘🏻

Share this post


Link to post
scallywag

MorganK -- Welcome to Surviving Antidepressants (SA).

 

I'm sorry that you were started on a medication like Zoloft when you were 12 (!?! :angry::angry:) and that you didn't have good medical advice about how to taper off Zoloft safely. Sadly, very few prescribers are informed about the potential severity and duration of withdrawal symptoms. Although it might be a bit overwhelming, many of our members find it helpful to review the range of symptoms so they know whether something that would ordinarily be unusual is actually something sorta-kinda expected in withdrawal.  Please read:

What is withdrawal syndrome.

Glenmullen’s withdrawal symptom list -- downloads available in first post

 

What non-drug techniques are you using to deal with your anxiety?  You may find helpful ideas in these topics:

Non-drug techniques to cope with emotional symptoms.

The Dr. Claire Weekes Method of Recovering from a Sensitized Nervous System

 

Withdrawal symptoms come and go.  Some people endure a time of very little "going" -- almost constant symptoms -- before experiencing brief breaks that gradually get longer. Others experience that coming and going pattern over days or within a day. You can read more about that here:

The Windows and Waves pattern of stabilization.

 

Many people find it helpful to supplement with omega-3 fatty acids and/or magnesium. Pick one or the other; start at a low dose and slowly increase until you find the right dose for you.

Omega-3 fatty acids (fish oil).

Magnesium, nature's calcium channel blocker.

 

To help us answer your questions efficiently and completely, please summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

Share this post


Link to post
nz11

Morgan any update?

Share this post


Link to post
MorganK

Sorry I wasn’t able to provide specific details to my taper and exact amount of time on the drug. Everything has been a whirlwind and have just been trudging through every day. I do know that is was a fast taper of not more than a month.  I just ended my engagement of a year to someone who was physically and emotionally abusive. Honestly this has been the toughest time I’ve had with all of this. I’m only a week from the last time we’ve had contact and things are slowly getting better on that front though. As far as withdrawal goes it has still been very very difficult with some windows in between. Those still give me hope that I can get there permanently someday. Insomnia has been the worst thing and has exacerbated all my symptoms such as feeling completely hopeless and really bad shortness of breath from crippling anxiety. I’ve been waking up a lot during the night and then waking up about 2 hours before my alarm with dread in my stomach. This has happened almost non stop for the last month and a half or so. Has anyone reading this heard of the dare response? I feel like it’s helped me a bit to accept and flow with my feelings and sensations. Anyways, I hope everyone keeps pressing on. I’ve been fighting really hard to ride the waves out and am hopeful that someday the windows will start to get longer and more pronounced. Love to all of you 

Share this post


Link to post
Altostrata

Morgan, we haven't heard from you since last August.

 

I am sorry you have been suffering for so long. It is highly likely your abusive relationship added to your withdrawal syndrome. It is a good thing that is in the past.

 

Do you keep regular hours for sleeping? When do you fall asleep? Do you drink a lot of caffeine?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

A lot of people find them helpful. Try a little bit of one at a time to see how it affects you.

 

Share this post


Link to post
MorganK

Thank you so much alto. I actually had been taking magnesium but I guess I should have read the directions. I was only taking 1 per day and it called for 2 in the morning and 2 in the evening. I believe it’s helped me a lot since I started taking it correctly. I also do try to keep regular hours for sleep but the early wake ups have continued aside from a few decent nights. Also the further out I’ve gotten from that relationship the better I’ve felt. It’s nice to focus on yourself and start to change your attitude toward yourself. Just talking positively and gently to myself has made a huge difference. Thank you guys for all your support, I do feel like I’m slowly trending in a positive direction 😊.  

Share this post


Link to post
MorganK

Hi everyone, I was wondering if anyone else has experienced severe shoulder and neck pain from stress during withdrawal? I’m 16 months into my withdrawal and recently I’ve had more and more issues to the point where it hurts to lift my arms up above my shoulders. They don’t always hurt but whenever I start to feel overly anxious or stressed it flares up. Thanks in advance 

Share this post


Link to post
Hellbutrin
50 minutes ago, MorganK said:

Hi everyone, I was wondering if anyone else has experienced severe shoulder and neck pain from stress during withdrawal? I’m 16 months into my withdrawal and recently I’ve had more and more issues to the point where it hurts to lift my arms up above my shoulders. They don’t always hurt but whenever I start to feel overly anxious or stressed it flares up. Thanks in advance 

Hi MorganK,

 

I've also had some issues with my shoulders and neck. I think that it has to do with not sleeping well, I always feel stiff and uncomfortable when I wake up in the morning and the pain seems to get worse in the evening. 

Share this post


Link to post
ChessieCat

There are many existing topics on the site.  You can use the site search function or use a search engine and add survivingantidepressants.org to your search term.

 

I used google and searched survivingantidepressants.org neck pain

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.